in ,

Were You Prescribed The Wrong Drugs? This Doctor Did And Was Made To Pay Rs 90K

A consumer forum recently held a doctor responsible for prescribing a high dosage of drugs to a patient, despite knowing that it could lead to side effects.

If a doctor has ever given you a wrong prescription due to which you developed complications later, it is within your rights to ask for compensation.

A consumer forum recently held a doctor responsible for prescribing a high dosage of drugs to a patient, despite knowing that it could lead to side effects.

Harshitha, a 9-year-old from Bengaluru, had a neurological issue. She was taken to KR Hospital in Hanumanthanagar around four years ago by her father Shivaraju, where the neurologist, Dr Vaikuntaraju, advised them about the treatment.

However, the dosage of his prescribed tablets was too high due to which Harshitha had to suffer continuous fever, allergies and an eye problem.

Representational image. Source: Kiran Foster/Flickr

According to The New Indian Express, she was then admitted to St Martha’s Hospital, where she went through treatment from February 1 to February 14 in 2014.

Shivaraju, who is a tender coconut seller, had to spend nearly Rs 1 lakh on her treatment.

On January 1, 2018, the Bengaluru II Additional District Consumer Disputes Redressal Forum ordered Dr Vaikuntaraju to pay Rs 70,000 towards medical expenses, Rs 10,000 towards mental agony, and Rs 10,000 towards litigation expenses to Shivaraju, the publication reported.

The consumer forum said that “the doctor prescribed the tablet to the girl knowing very well that it may cause side effects. It means that he knows about the resulting damage. It is the legal duty of a doctor to exercise due care.”

The doctor at Martha’s Hospital gave a letter which states that Harshitha had been admitted for Steven Johnson Syndrome, which is a serious disorder of the skin often resulting from a reaction to a medicine, after taking T.Carbaona Zepine – the drug prescribed.

Although the doctor pleaded that he had instructed the complainant about the side effects and had asked her to stop the dosage if rashes or fever appear, the forum maintained that he should have avoided giving such a drug to a child.

So if you find yourself in a similar situation, do not take things lightly – approach your consumer protection tribunal.

Like this story? Or have something to share?
Write to us: contact@thebetterindia.com
Connect with us on Facebook and Twitter.
NEW: Click here to get positive news on WhatsApp!